Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 21, 2017, 7:09 PM EDT for Forsyth County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 7:09 PM EDT (23:09 UTC)
- Expired
- Mar 21, 2017, 8:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WWUS82 KFFC 212309
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
709 PM EDT TUE MAR 21 2017
GAZ022-023-033-034-220000-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
709 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...FORSYTH AND NORTHERN GWINNETT COUNTIES UNTIL 800 PM EDT...
At 709 PM EDT...a strong thunderstorm was over Drew, or near
Cumming...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cumming, Sugar Hill, Suwanee, Buford, Rest Haven, Drew, Buford
Dam-Lake Lanier Parks, Coal Mountain, Brookwood, Hightower, Aqualand
Park, Ducktown and Lake Lanier Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3422 8393 3402 8403 3415 8430 3419 8428
3419 8426 3423 8426 3432 8422
TIME...MOT...LOC 2309Z 303DEG 15KT 3421 8420
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:35 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 21, 3:35 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Tue Mar 21 2017 A cold front is currently situated along the GA/TN border. This boundary will continue to sag southward overnight and Wednesday. Still monitoring conditions for potentially severe weather late this afternoon amd evening. 18Z FFC sounding shows very steep mid level lapse rates in place along with ~1500 j/kg of surface based CAPE. However, moisture is the column is lacking. Have seen some cu pop this afternoon, and even with the favorable conditions, convection has not fired. Matter of fact, weak showers that developed across south central TN diminished as they moved southward. The hi-res models are now developing some isold/sct convection out ahead of the main complex late this afternoon. However, the main system will be related to the complex currently pushing south across western TN. Models continue to evolve this into a MCS that moves across northern GA during the early evening hours. The hi-res models keep most of the activity north of the Interstate 20 corridor. The main mode of any severe weather that develops will be large hail and damaging wind gusts. Even now, there isn't much convergence along the frontal boundary. Do expect shra/tsra to diminish overnight with the loss of heating and any mid level support. With little surface moisture and lacking frontal forcing on Wednesday, so have removed pops. NListemaa .LONG TERM /Thursday through Tuesday/... Medium-range models continue to show a progressive pattern through the extended forecast period. General timing of the various features translating through the flow will vary somewhat from run-to-run, however 12Z run does not show significant deviation from the previous cycle, and little change was made to the Long Term Forecast grids at this time. Please see the previous Long Term Forecast Discussion below. 20 Previous LONG TERM Discussion /Wednesday Night through Monday/... A front will cross the region Wednesday with strong high pressure building in from the north. Given some mid-level impulses and residual moisture within the column, some model solutions are hinting at scattered showers through Thursday. Kept a schc pop to account for this with the understanding that the apparent high will likely win out, limiting precipitation coverage overall. So, anticipate cloudy skies and much cooler temperatures Thursday under northeast/easterly flow. Temperatures may run 10 degrees or so below normal..in the low/mid 50s in north GA and around 60 within central GA. Mid-level ridging will cross the region with the surface high staying locked into place across north/northeast GA through much of Friday. This will keep temperatures around climo for Friday. The high will move out to sea Friday night into Saturday allowing return flow to develop. Given this, we expect dry conditions Friday through much of Saturday ahead of the next storm system. A potent closed low will drop out of the Rockies and quickly move east through the weekend. The models have started to slow this feature the last couple of runs and also a weakening trend has been noted. A front will approach from the west late Saturday and slowly drape across northern GA before becoming washed out Sunday night. Given the upper level support is weakening with a broad surface boundary, feeling the overall coverage and intensity of any thunderstorm activity is waning at this point. Another weak impulse will approach Monday afternoon, helping to initiate shower activity across the residual boundary in north GA. From this, you might gain the perspective that central GA will likely see little in the way of precipitation amounts through the long term...and you would be correct as much of the dynamics will be lofted to the north. Above normal temperatures expected through most of the long term, apart from cooler airmass Thursday into early Friday. 26 && .AVIATION... 18Z Update... Cold front will continue to sag south overnight and into early Wednesday. A large area of shra/tsra is expected across portions of north GA late this afternoon and evening. Not confident that the thunderstorms will make it as far south as ATL, but am hesitant to remove them from the TAF. MVFR conditions possible overnight, but VFR cigs/vsbys expected for the afternoon on Tuesday. //ATL Confidence...18Z Update... High confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 57 71 43 54 / 60 10 20 20 Atlanta 57 72 47 54 / 40 10 20 20 Blairsville 50 66 38 51 / 70 10 20 20 Cartersville 54 68 45 55 / 50 10 20 20 Columbus 60 79 54 61 / 10 10 20 20 Gainesville 55 70 43 52 / 60 10 20 20 Macon 60 76 50 57 / 10 10 20 20 Rome 54 67 44 57 / 50 10 20 20 Peachtree City 55 73 48 55 / 20 10 20 20 Vidalia 62 75 51 58 / 10 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Dade...Dawson...DeKalb... Douglas...Fannin...Floyd...Forsyth...Gilmer...Gordon...Greene... Gwinnett...Hall...Henry...Jackson...Lumpkin...Madison...Morgan... Murray...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Polk...Rockdale...South Fulton... Taliaferro...Towns...Union...Walker...Walton...White... Whitfield...Wilkes. && SHORT TERM...NListemaa LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, Mar 21, 12:00 PM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1200 PM EDT Tue Mar 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered strong to severe thunderstorms are likely across portions of north Georgia this afternoon through the evening hours. A few of these storms could produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms across north Georgia Saturday through Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 21, 6:27 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT TUE MAR 21 2017
GAZ025-027-035-036-212300-
Madison GA-Jackson GA-Barrow GA-Clarke GA-
627 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN JACKSON...EASTERN BARROW AND NORTHERN CLARKE COUNTIES
UNTIL 700 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Arcade, or near
Jefferson...moving east at 20 mph.
HAZARD...Winds up to 40 mph and nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jefferson, Arcade, Nicholson, Winterville, Ila, Hull, Athens-Clarke
County, Westgate Park, James Holland Youth Sports Cmpx, Diamond Hill,
Sandy Creek Recreation Area, Oconee Heights, Barretts Mill and Neese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3400 8326 3400 8327 3398 8327 3397 8326
3395 8328 3401 8360 3415 8360 3417 8327
TIME...MOT...LOC 2227Z 271DEG 19KT 3409 8353
HAIL...0.88IN
WIND...40MPHSpecial weather statement, Mar 21, 6:28 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT TUE MAR 21 2017
GAZ002-003-212300-
Catoosa GA-Walker GA-
628 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CATOOSA AND NORTHERN
WALKER COUNTIES UNTIL 700 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Chickamauga, or 9
miles east of Trenton...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fort Oglethorpe, Chickamauga, Fairview, Boynton, Beaumont, Noble,
Chattanooga Valley, Blue Spring, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3494 8518 3484 8513 3474 8524 3481 8543
3491 8541 3496 8538
TIME...MOT...LOC 2227Z 280DEG 23KT 3487 8534
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Mar 21, 6:31 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT TUE MAR 21 2017
GAZ016-212315-
White GA-
631 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
715 PM EDT...
At 631 PM EDT...a strong thunderstorm was over Mossy Creek, or near
Cleveland. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Leaf and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3464 8365 3462 8364 3458 8364 3455 8362
3454 8362 3453 8364 3451 8367 3452 8382
3467 8371
TIME...MOT...LOC 2231Z 297DEG 4KT 3456 8368
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 21, 6:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 2 NNW BURNING BUSH 34.92N 85.22W
03/21/2017 E1.25 INCH CATOOSA GA TRAINED SPOTTER
UP TO HALF DOLLAR SIZE HAIL NEAR FT. OGLETHORPE.
&&
EVENT NUMBER FFC1700265
DJNSpecial weather statement, Mar 21, 6:56 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT TUE MAR 21 2017
GAZ024-212345-
Banks GA-
656 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANKS COUNTY UNTIL 745
PM EDT...
At 656 PM EDT...a strong thunderstorm was over Baldwin, or 9 miles
south of Clarkesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Homer, Baldwin, Raoul, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3448 8347 3446 8340 3445 8339 3431 8352
3443 8362 3445 8360 3445 8359 3449 8355
3449 8354
TIME...MOT...LOC 2256Z 314DEG 17KT 3448 8354
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 21, 7:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
709 PM EDT TUE MAR 21 2017
GAZ022-023-033-034-220000-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
709 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...FORSYTH AND NORTHERN GWINNETT COUNTIES UNTIL 800 PM EDT...
At 709 PM EDT...a strong thunderstorm was over Drew, or near
Cumming...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cumming, Sugar Hill, Suwanee, Buford, Rest Haven, Drew, Buford
Dam-Lake Lanier Parks, Coal Mountain, Brookwood, Hightower, Aqualand
Park, Ducktown and Lake Lanier Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3422 8393 3402 8403 3415 8430 3419 8428
3419 8426 3423 8426 3432 8422
TIME...MOT...LOC 2309Z 303DEG 15KT 3421 8420
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:40 PM EDT | Special Weather Statement | FFC | Banks | 50 min |
| Mar 21, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 40 min |
| Mar 21, 4:08 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Mar 21, 4:23 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Mar 21, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 46 min |
| Mar 21, 4:36 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Mar 21, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 33 min |
| Mar 21, 4:58 PM EDT | Special Weather Statement | FFC | Union | 47 min |
| Mar 21, 5:04 PM EDT | Flash Flood Warning | FFC | Hall, White | 6 hr |
| Mar 21, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 51 min |
| Mar 21, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 47 min |
| Mar 21, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 18 min |
| Mar 21, 5:24 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Mar 21, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 49 min |
| Mar 21, 5:44 PM EDT | Special Weather Statement | FFC | Dade | 31 min |
| Mar 21, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 38 min |
| Mar 21, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 46 min |
| Mar 21, 6:06 PM EDT | Flash Flood Warning | FFC | Dade, Walker | 6 hr |
| Mar 21, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 24 min |
| Mar 21, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Mar 21, 6:20 PM EDT | Flash Flood Warning | FFC | Lumpkin, Union, White | 6 hr |
| Mar 21, 6:27 PM EDT | Special Weather Statement | FFC | Jackson | 33 min |
| Mar 21, 6:28 PM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Mar 21, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union | 47 min |
| Mar 21, 6:31 PM EDT | Special Weather Statement | FFC | White | 44 min |
| Mar 21, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 42 min |
| Mar 21, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 37 min |
| Mar 21, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison | 52 min |
| Mar 21, 6:56 PM EDT | Special Weather Statement | FFC | Banks | 49 min |
| Mar 21, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Mar 21, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more | 49 min |
| Mar 21, 7:13 PM EDT | Special Weather Statement | FFC | Jackson | 47 min |
| Mar 21, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 44 min |
| Mar 21, 7:17 PM EDT | Special Weather Statement | FFC | Walton | 43 min |
| Mar 21, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 24 min |
| Mar 21, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson, Oconee | 36 min |
| Mar 21, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 42 min |
| Mar 21, 7:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Mar 21, 7:37 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 23 min |
| Mar 21, 7:41 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
| Mar 21, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 34 min |
| Mar 21, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 45 min |
| Mar 21, 7:48 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 27 min |
| Mar 21, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Fannin, Floyd, Gilmer, Gordon and 3 more | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.